Alert archive / Iowa / Flash Flood Watches in 2011

Flash Flood Watch 7, NWS Quad Cities, IA

July 23, 20114 counties in Illinois; 13 counties in Iowa

NWS Quad Cities, IA issued this flash flood watch at Jul 23, 2011, 2:32 PM CDT for 4 counties in Illinois; 13 counties in Iowa. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2011, 2:32 PM CDT (19:32 UTC)
Expired
Jul 24, 2011, 4:03 AM CDT
In force
14 hr
Issued by
NWS Quad Cities, IA
Flood severity
None

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 56 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2622 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WGUS63 KDVN 231932
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT SAT JUL 23 2011

...HEAVY RAIN POSSIBLE THIS AFTERNOON AND TONIGHT...

.RAINFALL OF 3 TO 6 INCHES FELL ACROSS MANY LOCATIONS LAST NIGHT
FROM NEAR INTERSTATE 80 AND NORTHWARD. WITH THE GROUND ALREADY
SATURATED THE POTENTIAL FOR FLASH FLOODING HAS INCREASED.
ADDITIONAL THUNDERSTORMS DEVELOPING IN CENTRAL IOWA WILL BE MOVING
EASTWARD INTO PORTIONS OF EASTERN IOWA ESPECIALLY ALONG AND NORTH
OF INTERSTATE 80. MORE THUNDERSTORMS WILL BE ARRIVING FROM
MINNESOTA TONIGHT. SEVERAL INCHES OF RAINFALL IS POSSIBLE FROM
STRONG THUNDERSTORMS WHICH WOULD CAUSE FLASH FLOODING.

IAZ040>042-051>054-063>068-ILZ001-002-007-240345-
/O.NEW.KDVN.FF.A.0007.110723T1932Z-110724T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL
232 PM CDT SAT JUL 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...
   CARROLL...JO DAVIESS AND STEPHENSON. IN IOWA...BENTON... 
  BUCHANAN...CEDAR...CLINTON...DELAWARE...DUBUQUE...IOWA... 
  JACKSON...JOHNSON...JONES...LINN...MUSCATINE AND SCOTT. 

* THROUGH SUNDAY MORNING

* THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE SEVERAL
  INCHES OF RAINFALL IN A SHORT TIME WHICH WILL INCREASE THE FLASH
  FLOOD THREAT.

* FLASH FLOODING IS ESPECIALLY LIKELY NORTH OF INTERSTATE 80 WHERE
  SOILS ARE SATURATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. 
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

HAASE
3 follow-up statements
000 
WGUS63 KDVN 232054
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT SAT JUL 23 2011

...HEAVY RAIN POSSIBLE THIS AFTERNOON AND TONIGHT...

.RAINFALL OF 3 TO 6 INCHES FELL ACROSS MANY LOCATIONS LAST NIGHT
FROM NEAR INTERSTATE 80 AND NORTHWARD. WITH THE GROUND ALREADY
SATURATED THE POTENTIAL FOR FLASH FLOODING HAS INCREASED.
ADDITIONAL THUNDERSTORMS DEVELOPING IN CENTRAL IOWA WILL BE
MOVING EASTWARD INTO PORTIONS OF EASTERN IOWA ESPECIALLY ALONG
AND NORTH OF INTERSTATE 80. MORE THUNDERSTORMS WILL BE ARRIVING
FROM MINNESOTA TONIGHT. SEVERAL INCHES OF RAINFALL IS POSSIBLE
FROM STRONG THUNDERSTORMS WHICH WOULD CAUSE FLASH FLOODING.

ILZ009-240500-
/O.EXA.KDVN.FF.A.0007.000000T0000Z-110724T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITESIDE-
INCLUDING THE CITIES OF...STERLING...ROCK FALLS
354 PM CDT SAT JUL 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST ILLINOIS...
   INCLUDING THE FOLLOWING AREA...WHITESIDE. 

* THROUGH SUNDAY MORNING

* THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE SEVERAL 
  INCHES OF RAINFALL IN A SHORT TIME WHICH WILL INCREASE THE 
  FLASH FLOOD THREAT. 

* FLASH FLOODING IS ESPECIALLY LIKELY NORTH OF INTERSTATE 80 
  WHERE SOILS ARE SATURATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

IAZ040>042-051>054-063>068-ILZ001-002-007-240500-
/O.CON.KDVN.FF.A.0007.000000T0000Z-110724T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL
354 PM CDT SAT JUL 23 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO DAVIESS 
  AND STEPHENSON. IN IOWA...BENTON...BUCHANAN...CEDAR... 
  CLINTON...DELAWARE...DUBUQUE...IOWA...JACKSON...JOHNSON... 
  JONES...LINN...MUSCATINE AND SCOTT. 

* THROUGH SUNDAY MORNING

* THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE SEVERAL 
  INCHES OF RAINFALL IN A SHORT TIME WHICH WILL INCREASE THE 
  FLASH FLOOD THREAT. 

* FLASH FLOODING IS ESPECIALLY LIKELY NORTH OF INTERSTATE 80 
  WHERE SOILS ARE SATURATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

HAASE
964 
WGUS63 KDVN 240243
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 PM CDT SAT JUL 23 2011

...MORE HEAVY RAIN POSSIBLE OVERNIGHT...

.RAINFALL OF 3 TO 6 INCHES FELL ACROSS MANY LOCATIONS LAST NIGHT
FROM NEAR INTERSTATE 80 AND NORTHWARD. ADDITIONAL THUNDERSTORMS
WILL BE POSSIBLE OVERNIGHT ACROSS THE WATCH AREA. ANY STORMS THAT
DEVELOP WILL BE FAIRLY SLOW MOVING AND CAPABLE OF PRODUCING HEAVY
RAINFALL IN EXCESS OF AN INCH... ESPECIALLY IN LOCATIONS THAT SEE
REPEATED ACTIVITY. WITH THE GROUND ALREADY SATURATED THE THREAT
FOR FLASH FLOODING HAS INCREASED.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-241045-
/O.CON.KDVN.FF.A.0007.000000T0000Z-110724T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS
943 PM CDT SAT JUL 23 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO 
  DAVIESS...STEPHENSON AND WHITESIDE. IN IOWA...BENTON... 
  BUCHANAN...CEDAR...CLINTON...DELAWARE...DUBUQUE...IOWA... 
  JACKSON...JOHNSON...JONES...LINN...MUSCATINE AND SCOTT. 

* UNTIL 7 AM CDT SUNDAY

* THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE OVERNIGHT. DUE TO THE
  EXTREME AMOUNTS OF RAINFALL THAT HAS ALREADY FALLEN ACROSS MUCH
  OF THE WATCH AREA...ANY ADDITIONAL RAINFALL WILL LIKELY GO INTO
  RUNOFF AND INCREASE THE THREAT FOR FLASH FLOODING.

* RUNOFF FROM ANY ADDITIONAL HEAVY RAINFALL MAY RESULT IN RAPID
  RISES ON CREEKS...STREAMS AND SMALL RIVERS... AND URBAN STREET
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$
046 
WGUS63 KDVN 240903
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 AM CDT SUN JUL 24 2011

...HEAVY RAINFALL NO LONGER EXPECTED...

.THUNDERSTORMS DEVELOPING OVER EASTERN IOWA THIS MORNING ARE
EXPECTED TO PRODUCE ONLY BRIEF HEAVY DOWNPOURS. HEAVY RAINFALL
AMOUNTS ARE NO LONGER EXPECTED AND THUS THE FLASH FLOOD WATCH HAS
BEEN CANCELLED.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-241015-
/O.CAN.KDVN.FF.A.0007.000000T0000Z-110724T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS
403 AM CDT SUN JUL 24 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA
HAS BEEN CANCELLED. SCATTERED THUNDERSTORMS DEVELOPING AND MOVING
THROUGH EASTERN IOWA AND NORTHWEST ILLINOIS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL RATES EARLY THIS MORNING. WHILE
LOCAL RAINFALL AMOUNTS OVER 1 INCH WILL BE POSSIBLE...THE THREAT
OF RESULTING FLASH FLOODING IS LOW.

$$

SHEETS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 23, 3:12 AM CDT, 11 hours 20 minutes earlier.

Area forecast discussion, Jul 23, 3:12 AM CDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 AM CDT SAT JUL 23 2011

.DISCUSSION...
WILL BE ABBREVIATED AS BACK BUILDING AND TRAINING OF STORMS CONTINUES
ACROSS NORTH 1/3. THIS IS RAISING RISK OF FLASH FLOODING WITH 1 TO
LOCALLY NEAR 4 INCHES ALREADY HAS FALLEN ACROSS MUCH OF THE NORTH
AND ANOTHER 1 TO 3 PLUS INCHES SUGGESTED NEXT 3 TO 6 HOURS. THIS
FLASH FLOOD RISK IS MORE SIGNIFICANT AS GROUND HAS BEEN SO DRY BUT
LATEST REPORTS SUGGESTS GROUND NOW BECOMING SATURATED IN LOCATIONS
WITH NEAR TO OVER 3 INCHES AND RISK OF UP TO AN ADDITIONAL 3
INCHES POSSIBLE. HIGHEST POPS THIS MORNING WITH ONGOING BACK-
BUILDING OF STORMS THAT SHOULD MAINLY DEPART BY MID DAY. THIS
AFTERNOON...RISK OF NEW STORMS WITH EXISTING OUTFLOW BOUNDARIES
AND AGAIN LOTS OF INSTABILITY BY LATE AFTERNOON FOR LATER SHIFTS
TO RECONSIDER. TONIGHT...KEPT CHANCE POPS NORTH BUT EVIDENCE RISK
OF ANY MORE STORMS TO BE LESS DUE STRONG CONVECTION THAT HAS AND
WILL OCCUR INTO MID TO LATE MORNING. LATER SHIFTS MAY BE ABLE TO
REDUCE POPS.

WILL KEEP HEAT HEADLINES AS IS WITH SOME QUESTION OF HOW WARM THE
NORTH GETS THIS AFTERNOON DUE TO CONVECTION FOR DAY SHIFT TO
RECONSIDER.

MONDAY THROUGH FRIDAY...MINOR CHANGES. COOLER AND DRY WITH SLIGHTLY
BELOW NORMAL TEMPERATURES INTO TUESDAY. THEN BACK TO ABOVE NORMAL
WITH INCREASING CHANCE OF STORMS AGAIN BY LATER PORTION OF THE NEW
WEEK WITH NEAR HEAT ADVISORY READINGS IN AFTERNOON OVER AT LEAST
SOUTH SECTIONS WEDNESDAY INTO FRIDAY.   ..NICHOLS..

&&

.AVIATION...
INTERMITTENT RISK OF THUNDERSTORMS WITH MVFR VISIBILITIES IN PRECIPITATION
AT CID AND DBQ TERMINALS UNTIL 15 TO 18Z OR 10 TO 1 PM. OTHERWISE VFR
CONDITIONS TO DOMINATE ALL TERMINALS WITH PERIODS OF HAZE 5 TO 6 MILES
ALL BUT BURLINGTON TERMINAL TODAY INTO THIS EVENING. SLIGHT CHANCE OF
STORMS TO REDEVELOP LATE TODAY INTO TONIGHT. SOUTH WINDS OF 5 TO 15
MPH EXCEPT GUSTY TO 40 MPH IN ANY STORMS.  ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT SUNDAY FOR
     BENTON-BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR DES MOINES-
     HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

     EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 AM CDT
     SUNDAY FOR CEDAR-IOWA-JOHNSON-MUSCATINE-SCOTT.

IL...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT SUNDAY FOR
     CARROLL-JO DAVIESS-STEPHENSON.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR HANCOCK-
     HENDERSON-MCDONOUGH-MERCER-WARREN.

     EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 AM CDT
     SUNDAY FOR BUREAU-HENRY IL-PUTNAM-ROCK ISLAND-WHITESIDE.

MO...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR CLARK-SCOTLAND.

&&

NICHOLS
Hazardous weather outlook, Jul 23, 4:20 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 AM CDT SAT JUL 23 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-240900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
420 AM CDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED MAINLY THIS MORNING...WITH THE BEST
CHANCES BEING ALONG AND ESPECIALLY NORTH OF INTERSTATE 80. AN
ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS MAY BE POSSIBLE.
LOCALLY HEAVY RAINS MAY ACCOMPANY ANY STORMS...MAINLY THIS MORNING.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS ROUGHLY
ALONG AND SOUTH OF A LINE FROM MOLINE TO WILLIAMSBURG. A HEAT
ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND TONIGHT FOR LOCATIONS
ROUGHLY NORTH OF THIS LINE. PLEASE SEE THE LATEST NATIONAL WEATHER
SERVICE HEAT WARNING AND ADVISORY STATEMENTS FOR MORE COMPLETE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS LOCATIONS
SOUTH OF THE I-80 CORRIDOR. HEAT INDEX VALUES OF 95 TO OVER 100
DEGREES ARE EXPECTED IN THE AFTERNOON AND EARLY EVENING. HEAT
ADVISORIES OR WARNINGS MAY EXTENDED UNTIL A COOL FRONT PASSES.

THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND AHEAD OF THE ADVANCING
COOL FRONT. A FEW STORMS COULD APPROACH SEVERE LIMITS MAINLY IN THE
AFTERNOON AND EVENING WITH STRONG AND POSSIBLY DAMAGING WINDS THE
PRIMARY THREAT. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.

WEDNESDAY THROUGH FRIDAY...CHANCES FOR THUNDERSTORMS RETURN. IT IS
TOO EARLY TO ASSESS ANY SEVERE RISK AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK
AREA.  ANY REPORTS OF HEAVY RAIN OVER 1 INCH OR ANY WATER ISSUES
WOULD BE APPRECIATED.

NICHOLS

In the hours before

Local storm report, Jul 23, 11:09 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 AM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       ERIE                    41.66N 90.08W
07/23/2011  M3.17 INCH       WHITESIDE          IL   TRAINED SPOTTER

            SINCE MIDNIGHT

&&

TOMO
Local storm report, Jul 23, 11:23 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 AM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HEAVY RAIN       3 NNE CEDAR RAPIDS      42.01N 91.64W
07/23/2011  M3.90 INCH       LINN               IA   TRAINED SPOTTER

&&

TOMO
Local storm report, Jul 23, 12:33 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 PM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HEAVY RAIN       DEWITT                  41.82N 90.55W
07/23/2011  M4.47 INCH       CLINTON            IA   NWS EMPLOYEE

            STORM TOTAL SINCE LAST EVENING.

&&

STEVEK
Local storm report, Jul 23, 12:50 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1250 PM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       STANLEY                 42.64N 91.81W
07/23/2011  M5.10 INCH       BUCHANAN           IA   CO-OP OBSERVER

            RAINFALL THE PAST 24 HOURS.

&&

HAASE
Local storm report, Jul 23, 1:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 PM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     FOLLETTS                41.75N 90.35W
07/23/2011                   CLINTON            IA   EMERGENCY MNGR

            APPARENT MICROBURST. TREES DOWN AND PARTIAL ROOFS OFF 3
            HOMES. ALSO BARN ROOF OFF. ESTIMATED TIME. DELAYED
            REPORT.

&&

HAASE
Local storm report, Jul 23, 2:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 PM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
07/23/2011  M3.20 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR RAINFALL

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:10 PM CDTSpecial Weather StatementDVNHenderson50 min
Jul 23, 6:34 PM CDTSevere Thunderstorm WarningDVNHenderson45 min
Jul 22, 7:45 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn60 min
Jul 22, 8:59 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn61 min
Jul 22, 9:43 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn62 min
Jul 22, 9:53 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones67 min
Jul 22, 10:11 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Scott64 min
Jul 22, 10:54 PM CDTSpecial Weather StatementDVNBenton, Cedar, Iowa, Johnson, Jones, Linn51 min
Jul 23, 1:19 AM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque116 min
Jul 23, 3:00 AM CDTFlash Flood WarningDVNBuchanan, Delaware6 hr
Jul 23, 3:34 AM CDTSpecial Weather StatementDVNClinton, Jackson, Jones, Linn86 min

Nearby

Flash Flood Watches in Iowa, 2011Flash Flood Watches in Illinois, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.